Alert archive / North Dakota / Wind Advisories in 2015

Wind Advisory 18, NWS Grand Forks, ND

October 31, 20159 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Oct 31, 2015, 3:40 AM CDT for 9 counties in North Dakota. It took effect at Oct 31, 2015, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2015, 3:40 AM CDT (08:40 UTC)
In effect from
Oct 31, 2015, 1:00 PM CDT
Expired
Oct 31, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Towner County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 84 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WWUS73 KFGF 310840
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
340 AM CDT SAT OCT 31 2015


NDZ006-014-015-024-026-028-038-049-052-010000-
/O.NEW.KFGF.WI.Y.0018.151031T1800Z-151101T0000Z/
TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT-
INCLUDING THE CITIES OF...CANDO...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...LAKOTA...MCVILLE...
ANETA...TOLNA...COOPERSTOWN...VALLEY CITY...LISBON...ENDERLIN...
GWINNER...MILNOR...FORMAN...RUTLAND
340 AM CDT SAT OCT 31 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON INTO EARLY EVENING.

* IMPACTS...TRAVEL FOR HIGH PROFILE VEHICLES MAY BECOME 
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
591 
WWUS73 KFGF 311458
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
958 AM CDT SAT OCT 31 2015

NDZ006-014-015-024-026-028-038-049-052-010000-
/O.CON.KFGF.WI.Y.0018.151031T1800Z-151101T0000Z/
TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT-
INCLUDING THE CITIES OF...CANDO...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...LAKOTA...MCVILLE...
ANETA...TOLNA...COOPERSTOWN...VALLEY CITY...LISBON...ENDERLIN...
GWINNER...MILNOR...FORMAN...RUTLAND
958 AM CDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...TRAVEL FOR HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS.
  LARGE WAVES MAY BE GENERATED ON DEVILS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

DK
885 
WWUS73 KFGF 312010
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
310 PM CDT SAT OCT 31 2015


NDZ006-014-015-024-026-028-038-049-052-010000-
/O.CON.KFGF.WI.Y.0018.000000T0000Z-151101T0000Z/
TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT-
INCLUDING THE CITIES OF...CANDO...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...LAKOTA...MCVILLE...
ANETA...TOLNA...COOPERSTOWN...VALLEY CITY...LISBON...ENDERLIN...
GWINNER...MILNOR...FORMAN...RUTLAND
310 PM CDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...REST OF THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...TRAVEL FOR HIGH PROFILE VEHICLES MAY BECOME 
  HAZARDOUS. LARGE WAVES MAY BE GENERATED ON DEVILS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

DK
645 
WWUS73 KFGF 010007
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
707 PM CDT SAT OCT 31 2015

NDZ006-014-015-024-026-028-038-049-052-010115-
/O.EXP.KFGF.WI.Y.0018.000000T0000Z-151101T0000Z/
TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT-
INCLUDING THE CITIES OF...CANDO...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...LAKOTA...MCVILLE...
ANETA...TOLNA...COOPERSTOWN...VALLEY CITY...LISBON...ENDERLIN...
GWINNER...MILNOR...FORMAN...RUTLAND
707 PM CDT SAT OCT 31 2015

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FROM CANDO TO VALLEY CITY TO CAYUGA WAS ALLOWED
TO EXPIRE AT 7 PM CDT. HOWEVER NORTHWEST WINDS MAY GUST TO 40 MPH
THIS EVENING. THE WINDS WILL SLOWLY DIMINISH FOR THE REST OF THE EVENING.

$$

HOPPES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:12 AM CDT, 28 minutes earlier.

Area forecast discussion, Oct 31, 3:12 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
312 AM CDT SAT OCT 31 2015

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 310 AM CDT SAT OCT 31 2015

MAIN IMPACTS OF CONCERN ARE WIND SPEEDS THIS AFTERNOON AND LIGHT
RAIN CHANCES TODAY AND SUNDAY. MODELS IN GOOD AGREEMENT THROUGH
THE PERIOD. SHORT TERM CAM GUIDANCE HANDLING CURRENT PCPN AREA TO
OUR WEST WELL SO FOLLOWED FOR POPS TODAY.

NEXT IN OUR SERIES OF SHORTWAVES PUSHING INTO CENTRAL ND AND WILL
BE CROSSING THE FA TODAY. PCPN AHEAD OF SURFACE BOUNDARY FOR THE
MOST PART LOOKS SPOTTY SO MAINTAIN CHANCE POPS OVER ALL BE THE FAR
NORTH. BY EARLY AFTERNOON MOST OF THE SHRA SHOULD BE CONFINED TO
AREAS EAST OF THE VALLEY. TEMPERATURES WILL BE TRICKY AND WILL
HINGE ON DEGREE OF SOLAR BUT STILL RANGE CLOSE TO OR A BIT ABOVE
AVERAGE. WIND WILL BE A CONCERN ACROSS THE WEST THIS AFTERNOON.
WESTERLY WINDS FOLLOWING FRONTAL PASSAGE WILL INCREASE ESPECIALLY
ACROSS THE HIGHER TERRAIN OVER THE WESTERN FA. MIXED LAYER DEEPENS
WITH TIME WITH AROUND 40KTS TO MIX BY MID AFTERNOON. FOR THIS HAVE
A WIND ADVISORY IN PLACE THIS AFTERNOON.

ANY RESIDUAL SHRA SHOULD BE CONFINED TO THE FAR NE FA THIS
EVENING. REMAINDER OF THE FA WILL BE DRY WITH DIMINISHING WIND.

NEXT SHORTWAVE WILL ARRIVE SUNDAY. MODELS CONSISTENT IN LIMITING
PCPN POTENTIAL TO THE FAR NORTH SO STAYED CONSISTENT WITH CURRENT
POPS. COLUMN VERY MILD AND WITH WESTERLY SURFACE FLOW TEMPERATURES
SHOULD BE ABLE TO RECOVER WELL ABOVE AVERAGE. COOLEST READINGS
WILL BE ALONG THE INTERNATIONAL BORDER AREA WITH MORE CLOUD COVER.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 310 AM CDT SAT OCT 31 2015

SUNDAY NIGHT AND MONDAY LOOK DRY WITH MILD TEMPERATURES
CONTINUING.

TUESDAY THROUGH FRIDAY...OVERALL LITTLE CHANGE TO THE EXTENDED
FORECAST WITH SOUTHWEST FLOW ALOFT AND WARM AIR AHEAD OF THE SFC LOW
EXPECTED TO TRACK ACROSS THE NORTHERN PLAINS ON WEDNESDAY. PCPN SETS
UP ALONG THE BAROCLINIC ZONE WITH CHC OF SHOWERS ACROSS THE DVL BSN
TUESDAY INTO WEDNESDAY MORNING...AS THE SFC LOW MOVES INTO MN PCPN
CHCS MOVE EAST TO INCLUDE THE ENTIRE CWFA FOR WEDNESDAY AND
WEDNESDAY NIGHT.MAX TEMPS TUESDAY WILL RANGE DRAMATICALLY WITH 40S
IN THE NW UNDER THE CLOUDS AND POSSIBLE RAIN SHOWERS TO 60S IN THE
SOUTHERN VALLEY. COOLER AIR FILTERS INTO THE REGION FOR THURSDAY AND
FRIDAY WITH HIGHS IN THE LOW 40S...SPOT OF NORMAL FOR THE FIRST WEEK
OF NOVEMBER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1151 PM CDT FRI OCT 30 2015

FOG LOOP/SURFACE OBS INDICATED IFR/MVFR CIGS OVER EASTERN SD WITH
CIGS AROUND 10 HUNDRED FT.  CLOUDS WERE MOVING NORTH ABOUT 10 KTS
NEAR THE ND BORDER. CIRRUS CLOUDS WITH THE NEXT SYSTEM IN MT WERE
STARTING TO ENTER THE WESTERN ZONES. EXPECT MVFR/IFR CIGS TO MOVE
NORTH TONIGHT AND MOSTLY MOVE INTO NORTHWEST MN AND FAR EASTERN ND.
LOWER CIGS SHOULD MOVE NORTH AND EAST SAT MORNING. SOME MVFR CIGS
WILL ALSO BE POSSIBLE OVER NORTHERN ND WITH MT SYSTEM MOVING IN.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR NDZ006-014-015-024-026-028-038-049-052.

MN...NONE.
&&

SHORT TERM...VOELKER
LONG TERM...JK/VOELKER
AVIATION...HOPPES

Nearby

Wind Advisories in North Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.